MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Eye Injury (1845); Fever (1858); Vitreous Floaters (1866); Corneal Clouding/Hazing (1878); High Blood Pressure/ Hypertension (1908); Inflammation (1932); Red Eye(s) (2038); Visual Impairment (2138); Rupture (2208); Eye Pain (4467); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that during a cataract extraction with intraocular lens (iol) implant procedure, a serious infection was caused immediately after surgery after insertion of the intra ocular lens, the iol was removed in a secondary procedure and there is no vision due to severe harm to the eye.Additional information has been requested and received stated that the eye was completely bloody like a global rupture has happened and the iris was white-greenish which shows clear infection.On the day of surgery and next day, the symptoms persisted and his vision was very cloudy, the amount of white-greenish color on the cornea was increased with extreme pain.On third day he lost his vision and can't see anything, with very extreme pain and eye increased swelling, high blood pressure and sugar levels.On fourth day the eye was very swollen can't open it at all, and full of puss with raise in temperature and deteriorated symptoms.After the operation the patient eye was more swollen and red color and symptoms increasing.After a day he lost vision and can't see anything, with a more swollen eye and other systematic symptoms, then a lot of puss and inflammation showed on 3rd day.On day 4th doctor confirmed that this is an infection, the temperature was rising with other symptoms that needed emergency.The doctor prescribed the eye drops, and then a day after injected externally only in the eyelid, then a day after, i.E.7th day after operation and infection, he injected once only inside the eye.After 2 weeks, he made another injection inside the eye in the normal clinic or check-up, without any medical precautions with a microscope or inside the operation room.In addition, doctor also prescribed the eye drops and oral antibiotic.The cornea was opened the iol was showing, and it was removed automatically with deterioration.The doctor inserted the prosthesis eye, while the infection was still there.The patient is now with no light perception, atrophy eye, no vision, and still on medications like antibiotics and eye drops.The right b-a scan ultrasonography test results also showed that vitreous is full of immobile amorphous floaters and membranes with low amplitude echo, consistent with vitreous exudates, the choroid is thickened and irregular and the optic nerve shadow is with positive t sign indicating extension of inflammation to the retrobulbar tissue.No further information available.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15861563
Report Number1119421-2022-02471
Device Sequence Number5845893
Product Code HQL
UDI-Device Identifier00380652555708
UDI-Public00380652555708
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.150
Device Lot Number15343731
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALPHAGAN; CIPROFAR; ECONOPRED; FORTAM; TOBRADEX; TOBRADEX 0.3%/0.1%; VANCOMYCIN
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age74 YR
Patient SexMale